Nebraska, 2007Heavy Snow in Nebraska, December 8, 2007
December 8, 2007 · NWS OAX · 2 events in 2 counties and zones
A narrow band of heavy snow fell across parts of northeast Nebraska Saturday December 8, 2007. The snow may have mixed with a little freezing drizzle, especially toward the end of the event.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow band of heavy snow fell across parts of northeast Nebraska Saturday December 8, 2007. The snow may have mixed with a little freezing drizzle, especially toward the end of the event. Osmond and Neligh both reported around 7 inches from the storm, and cooperative observers near Oakdale and Orchard reported around 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Dec 8, 4:32 AM CST, 7 hours 28 minutes earlier.
Area forecast discussion, Dec 8, 4:32 AM CST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
432 AM CST SAT DEC 8 2007
.DISCUSSION...
VERY CHALLENGING FORECAST OVER THE NEXT SEVERAL DAYS AS SEVERAL
PIECES OF ENERGY MOVE THROUGH THE PLAINS. THE FIRST WILL AFFECT
THE REGION TODAY AND WILL BRING A VARIETY OF WINTRY PRECIPITATION.
EARLY THIS MORNING...THERE WERE TWO DISTINCT AREAS OF
FRONTOGENESIS. THE FIRST WAS ACROSS NORTHEAST NEBRASKA...BUT HAS
SINCE PUSHED INTO SOUTH DAKOTA. THE SECOND MOVED OUT OF NORTHERN
KANSAS AND CONTINUED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
WITHIN THIS SECOND BAND...LIGHT SLEET OR SNOW WAS LIKELY
OCCURRING...BUT A SUBSTANTIAL DRY WEDGE IN THE LOW LEVELS WILL
LIKELY PREVENT IT FROM MOVING MUCH FURTHER NORTH THIS MORNING.
SHORTWAVE MOVING INTO THE 4 CORNERS REGION WITH 100 METER HEIGHT
FALLS AT 500MB. AT THIS WAVE AND ASSOCIATED JET STREAK MOVES
IN...PRECIPITATION SHOULD BLOSSOM THIS AFTERNOON...ESPECIALLY
ACROSS NORTHEAST NEBRASKA WHERE A COUPLED JET STRUCTURE SHOULD
YIELD PERIODS OF HEAVY SNOW THROUGH LATE EVENING. THUS...OPTED TO
CONTINUE THE HEAVY SNOW WARNING FOR NORTHERN CWFA WHERE UP TO 6
INCHES OF SNOW MAY OCCUR.
FURTHER SOUTH...INCREASING TEMPS IN THE 800/700 MB LAYER WILL MAKE
PRECIP TYPE A SIGNIFICANT ISSUE THROUGH LATE EVENING AS WELL.
FURTHER COMPOUNDING MATTERS IS THE VERY DRY AIR AT LOWER LEVELS
WHICH WILL LIKELY DELAY THE ONSET OF SIGNIFICANT PRECIP UNTIL
AFTERNOON. BUFKIT SOUNDINGS SUGGEST MOSTLY SLEET ALONG AND SOUTH
OF I80 LATER THIS AFTERNOON AND EVENING. UNTIL THAT OCCURS...WITH
NO DEEP LAYERED SATURATION IN THE DENDRITIC LAYER...COULD SEE SOME
SPOTTY FREEZING DRIZZLE AS LIFT OCCURS IN THAT SATURATED LAYER
BETWEEN 800/700 MB...ALTHOUGH DRY LOWER LAYERS COULD EVAPORATE
MOST OF IT TO PRECLUDE MEASURING.
REGARDING THE SNOW AND WINTER WEATHER ADVISORIES...OPTED TO LEAVE
THEM IN PLACE. SOME AREAS WITHIN THE ADVISORIES WILL NOT LIKELY
SEE MUCH PRECIP THIS MORNING...ESPECIALLY FROM KFET TO KTQE TO
KOFK...BUT WITH EXPECTED PRECIP DEVELOPING LATER THIS AFTERNOON
AND CONTINUING THROUGH SUNDAY.
THE NEXT IMPULSE EJECTING OUT OF THE MEAN TROUGH IS MORE PROBLEMATIC
WITH MODELS HAVING A HARD TIME CONVERGING ON SOLUTIONS. GFS STILL
INDICATING ANOTHER ROUND OF MODEST PRECIP DEVELOPING ACROSS SOUTHEAST
NEBRASKA/SOUTHWEST IOWA LATER TONIGHT AND LINGERING THROUGH SUNDAY
MORNING AND TO A LESSER DEGREE THE NAM. THIS IS THE REASONING FOR
HOLDING ONTO THE WINTER WEATHER ADVISORY SOUTHERN HALF CWFA THROUGH
18Z TOMORROW. AGAIN...PRECIP TYPE EARLY ON IS QUESTIONABLE GIVEN
THE WARM LAYER ALOFT...THUS STILL EXPECTING A SLEET/SNOW MIXTURE
IN SOME AREAS.
BEYOND THAT....AM THINKING TEMPS WILL REALLY BOTTOM OUT IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO MONDAY MORNING AS HIGH PRESSURE
SETTLES OVER THE AREA...ESPECIALLY GIVEN A FRESH COATING OF
SNOW. RETURN FLOW SETS UP ACROSS NORTHEAST NEBRASKA WHERE THE
DEEPEST SNOWPACK WILL EXIST WHICH COULD SAVE THE BOTTOM FROM
FALLING OUT IN THAT AREA. THIS WILL BE IN ADVANCE OF THE NEXT/LAST
ROUND OF WINTRY PRECIP MONDAY NIGHT AND TUESDAY. AGAIN...PRECIP
TYPE ISSUES ABOUND AS WE JUST CANT GET RID OF THAT WARM WEDGE
ALOFT AS RETURN FLOW ALOFT SETS UP.
THE SOUTHERN STREAM TROUGH FINALLY SHIFTS EAST OF THE AREA BY MID
WEEK...WITH LATEST MODELS SUGGESTING PRECIP ASSOCIATED WITH IT
WILL BE JUST FAR ENOUGH SOUTH TO NOT AFFECT US. HOWEVER...THE NEXT
TROUGH COMING OUT OF THE PACIFIC NORTHWEST COULD AFFECT LATE IN
THE WEEK AND WILL HAVE THE DAY SHIFT TAKE A CLOSER LOOK TO SEE IF
WE NEED TO ADD MORE POPS FOR MORE SNOW THURSDAY AFTERNOON/NIGHT.
&&
.AVIATION...
SFC HI PRES STRETCHES FM THE DAKOTAS AND MN INTO IA AND ERN NEB.
THE MUCH COLDER...DRIER NORTHEAST FLOW APPEARS TO KEEP THE LOWER
LEVELS DRY...THIS IN CONTRAST TO THE MOIST MID LEVELS. CURRENT CIGS
ARE 4-7K FT AGL AND LATEST NAM TRYING TO KEEP THE CIGS VFR UNTIL
TONIGHT. MEANWHILE...IFR/MVFR CIGS ARE NOT FAR AWAY IN KS WHERE
STRONG WAA IS BEGINNING AND THERE IS LIGHT SNOW. IT WILL BE A
STRUGGLE BETWEEN THE DRY LOW LEVEL FLOW AND THE INCREASING WAA TO
LOWER CIGS. AS H85 FLOW BECOMES MORE SE THIS MORNING...COMBINED
WITH WAA...THIS SHOULD SUPPORT LOWER CIGS AND PRECIP INITIALLY AT
KLNK. WHILE -SN SHOULD DOMINATE AT KOFK...PRECIP MAY BE MIXED WITH
SLEET AT KLNK. UVV INCREASES AT KOFK THIS AFTERNOON AND KOMA
TONIGHT...THUS WILL EXPECT CIGS/VSBYS TO DROP TO MVFR/IFR AND STAY
DOWN INTO SUN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 12 PM CST SUNDAY FOR NEZ044-045-
050>053-065>068-078-088>093.
SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NEZ030>034-042-043.
HEAVY SNOW WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
NEZ011-012-015>018.
IA...WINTER WEATHER ADVISORY UNTIL 12 PM CST SUNDAY FOR IAZ055-056-
069-079-080-090-091.
SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR IAZ043.
&&
DEWALD/ZAPOTOCNYHazardous weather outlook, Dec 8, 11:49 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 AM CST SAT DEC 8 2007
IAZ043-NEZ011-012-015>018-030>034-042-043-090800-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-
1149 AM CST SAT DEC 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
OCCASIONAL LIGHT SNOW CAN BE EXPECTED THROUGH AT LEAST MIDNIGHT.
DURING THE PERIOD BETWEEN 3 PM AND 9 PM BURSTS OF MODERATE SNOW
ARE LIKELY. SNOWFALL BY MIDNIGHT COULD TOTAL 4 TO 7 INCHES BEFORE
TAPERING TO FLURRIES OVERNIGHT. A HEAVY SNOW WARNING IS IN EFFECT
UNTIL MIDNIGHT NORTH OF A LINE FROM NELIGH TO WAYNE...WITH A SNOW
ADVISORY POSTED TO THE SOUTH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE LIGHT SNOW IS POSSIBLE OFF AND ON DURING THE DAY
SUNDAY...HOWEVER ADDITIONAL ACCUMULATION SHOULD BE LESS THAN AN
INCH.
ANOTHER AND POTENTIALLY STRONG WINTER STORM SYSTEM WILL ENTER THE
REGION MONDAY NIGHT AND TUESDAY. SIGNIFICANT SNOW IS POSSIBLE WITH
THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...PLEASE RELAY REPORTS OF SNOW TO THE NATIONAL WEATHER
SERVICE.
IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078-
088>093-090800-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1149 AM CST SAT DEC 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING
OCCASIONAL LIGHT SNOW OR SLEET WILL CONTINUE THROUGH THE AFTERNOON
AND EVENING...WITH SOME MODERATE BURSTS OF SNOW POSSIBLE. SNOWFALL
ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE...WITH THE 3 TO 4
INCH TOTALS ALONG A LINE FROM DAVID CITY TO FREMONT AND HARLAN
IOWA. MOST OF THE INTERSTATE 80 CORRIDOR AND SOUTH SHOULD SEE SNOW
TOTALS OF 1 TO 2 INCHES THROUGH TONIGHT.
HOWEVER ANOTHER QUICK SHOT OF SNOW IS POSSIBLE LATE TONIGHT AND
EARLY SUNDAY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ANOTHER
1 OR 2 INCHES OF SNOW IS POSSIBLE THROUGH NOON SUNDAY BEFORE THE
SNOW MOVES EAST. A MIX OF SLEET WITH THE SNOW IS POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY
OCCASIONAL FLURRIES OR LIGHT SNOW IS POSSIBLE SUNDAY
AFTERNOON...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.
ANOTHER AND POTENTIALLY STRONG WINTER STORM SYSTEM WILL ENTER THE
REGION MONDAY NIGHT AND TUESDAY. SIGNIFICANT SNOW...OR A MIX OF
SNOW...FREEZING RAIN AND SLEET...IS POSSIBLE WITH THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...PLEASE RELAY REPORTS OF SNOW OR SLEET TO THE NATIONAL
WEATHER SERVICE.
DERGAN
Heavy Snow, Antelope
- When
- December 8, 12:00 PM CST to 9:00 PM CST
- Where
- Antelope forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Heavy snow was reported over most of Antelope county on Saturday December 8, 2007. Neligh reported around 7 inches and Oakdale and Orchard observed around 6 inches. The snow may have been preceded by a little sleet and a period of freezing mist likely followed the accumulating snow.
Heavy Snow, Pierce
- When
- December 8, 12:00 PM CST to 9:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
A narrow band of heavy snow was reported over Pierce county on Saturday December 8, 2007 with Osmond reporting around 7 inches. However, locations near the southern border of the county may have only received 2 or 3 inches. The snow may have been preceded by a little sleet and a period of freezing mist likely followed the accumulating snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 8 to 11, 20073 deaths · $676 million · 17 events
- Ice Storm in Illinois, December 8 to 9, 20072 deaths · 2 injured · $590,000 · 15 events
- Winter Weather in Oklahoma, December 8 to 9, 20072 deaths · 2 injured · $10,000 · 1 event
- Ice Storm and Winter Weather in Kansas, December 8 to 10, 20071 death · 5 injured · 7 events
- Dense Fog in Texas, December 8 to 9, 20071 death · $40,000 · 1 event
- Winter Weather in Kansas, December 8 to 9, 20071 death · 1 event
- Flash Flood and Flood in Arizona, December 8 to 21, 2007$100,000 · 2 events
- Dense Fog in Kentucky, December 8 to 9, 200722 events
- Ice Storm in Missouri, December 8 to 12, 200718 events
- Winter Weather in Iowa, December 8, 200711 events
- Winter Weather in Missouri, December 8 to 12, 200710 events
- Winter Weather in Illinois, December 8 to 12, 20079 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62233, 62234.